MAUDE Adverse Event Report: WRIGHTS LANE : SYNTHES USA PRODUCTS LLC LOCKING CALCANEAL PLATE MINI-RIGHT; APPLIANCES,FIXATION,NAIL/BLD/PL COMBO,MULTI COMP, METAL COM

WRIGHTS LANE : SYNTHES USA PRODUCTS LLC LOCKING CALCANEAL PLATE MINI-RIGHT; APPLIANCES,FIXATION,NAIL/BLD/PL COMBO,MULTI COMP, METAL COM
Model Number 241.618
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Pain (1994)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient date of birth and weight not available for reporting.Date of event: unknown.Date of implant reported as approximately 7 years prior to explant.Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that hardware removal was performed on (b)(6) 2018 due to patient pain and possible infection, there was also drainage at the surgical site.A locking calcaneal plate, 12 locking screws and one cortical screw were removed.All parts were intact, no malfunctions.No revision surgery was performed, no additional x-rays were taken.The surgery was completed successfully without any surgical delays and the patient status was noted as stable.The original surgery was for an open reduction and internal fixation (orif) of a calcaneus fracture.The original surgery date is unknown but was performed approximately seven years prior to removal.This report is for one (1) locking calcaneal plate mini-right.This is report 1 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Device history record (dhr) review: part mfg date: 20-nov-2008, part exp.Date: n/a, manufacturing location: depuy synthes ¿ (b)(4): part number: 241.618, lot number: 6022445: dhr record review: a review of the device history record (dhr) revealed no nonconformances.The dhr shows lot# 6022445 of locking calcaneal plate mini-right was processed through the normal manufacturing and inspection operations with no nonconformances or rework noted.This lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material dhr revealed this lot met all specifications with no nonconformances or rework noted.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
LOCKING CALCANEAL PLATE MINI-RIGHT
Common Device Name
APPLIANCES,FIXATION,NAIL/BLD/PL COMBO,MULTI COMP, METAL COM
Manufacturer (Section D)
WRIGHTS LANE : SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7252933
Report Number2939274-2018-50557
Device Sequence Number13707460
Product Code LXT
UDI-Device Identifier10886982167361
UDI-Public(01)10886982167361(10)6022445
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K991407
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 01/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number241.618
Device Catalogue Number241.618
Device Lot Number6022445
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/20/2018
Supplement Date Received by Manufacturer03/13/2018
Initial Report FDA Received Date02/08/2018
Supplement Report FDA Received Date03/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR